Alert archive / Kentucky / Wind Advisories in 2018

Wind Advisory 5, NWS Louisville, KY

April 12, 201824 counties in Kentucky; Harrison County, Perry County, Indiana

NWS Louisville, KY issued this wind advisory at Apr 12, 2018, 3:21 AM EDT for 24 counties in Kentucky; Harrison County, Perry County, Indiana. It took effect at Apr 12, 2018, 11:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2018, 3:21 AM EDT (07:21 UTC)
In effect from
Apr 12, 2018, 11:00 AM EDT
Expired
Apr 12, 2018, 6:00 PM EDT
In force
7 hr
Issued by
NWS Louisville, KY
All 26 counties

Harrison County, IN, Perry County, IN, Anderson County, KY, Bourbon County, KY, Breckinridge County, KY, Bullitt County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Meade County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 57 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2018-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2018-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

229 
WWUS73 KLMK 120721
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
321 AM EDT Thu Apr 12 2018

...Gusty Winds Today...

.Gusty winds are expected today ahead of an approaching weather
system. Southwest wind gusts of 40-45 mph are possible by late
morning and through the afternoon hours. 

KYZ036-037-041>043-121700-
/O.NEW.KLMK.WI.Y.0005.180412T1500Z-180412T2200Z/
Scott-Harrison-Fayette-Bourbon-Nicholas-
Including the cities of Georgetown, Cynthiana, Lexington, Paris, 
and Carlisle
321 AM EDT Thu Apr 12 2018

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING...

The National Weather Service in Louisville has issued a Wind
Advisory, which is in effect from 11 AM this morning to 6 PM EDT
this evening. 

* TIMING...Peak winds late morning through early afternoon.

* WINDS...Southwest winds of 20-25 mph with gusts of 40-45 mph.

* IMPACTS...Lose objects may be blown around by strong wind gusts.
  Small tree limbs and branches may be damaged. Driving on east-
  west roadways may be difficult especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Secure loose outdoor object. Drivers of high profile 
vehicles should use extra caution.

&&

$$

AMS
3 follow-up statements
274 
WWUS73 KLMK 121355
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
955 AM EDT Thu Apr 12 2018

...Gusty Winds Today...

.Gusty winds are expected today ahead of an approaching weather
system. Southwest wind gusts of around 40 mph are forecast by 
late morning and through the afternoon hours.

KYZ035-039-040-047>049-122200-
/O.EXA.KLMK.WI.Y.0005.180412T1500Z-180412T2200Z/
Franklin-Anderson-Woodford-Mercer-Jessamine-Clark-
Including the cities of Frankfort, Lawrenceburg, Versailles, 
Harrodsburg, Nicholasville, and Winchester
955 AM EDT Thu Apr 12 2018

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

The National Weather Service in Louisville has issued a Wind
Advisory, which is in effect until 6 PM EDT this evening. 

* TIMING...Peak winds late morning through early afternoon.

* WINDS...Southwest winds of 20-25 mph with gusts to around 40
  mph. 

* IMPACTS...Loose objects may be blown around by strong wind
  gusts. Small tree limbs and branches may be damaged. Driving on
  east-west roadways may be difficult especially for high profile
  vehicles. In addition...dry relative humidities could lead to
  elevated fire concerns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Secure loose outdoor object. Drivers of high profile
vehicles should use extra caution.

&&

$$

KYZ036-037-041>043-122200-
/O.CON.KLMK.WI.Y.0005.180412T1500Z-180412T2200Z/
Scott-Harrison-Fayette-Bourbon-Nicholas-
Including the cities of Georgetown, Cynthiana, Lexington, Paris, 
and Carlisle
955 AM EDT Thu Apr 12 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* TIMING...Peak winds late morning through early afternoon.

* WINDS...Southwest winds of 20-25 mph with gusts to around 40
  mph. 

* IMPACTS...Lose objects may be blown around by strong wind gusts.
  Small tree limbs and branches may be damaged. Driving on east-
  west roadways may be difficult especially for high profile
  vehicles. In addition...dry relative humidities could lead to
  elevated fire concerns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Secure loose outdoor object. Drivers of high profile
vehicles should use extra caution.

&&

$$

RJS
937 
WWUS73 KLMK 121707
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
107 PM EDT Thu Apr 12 2018

...Gusty Winds Today...

.Gusty winds are expected today ahead of an approaching weather
system. Southwest wind gusts of around 40 mph are forecast by
late morning and through the afternoon hours.

INZ089-090-KYZ023>026-028>031-033-034-038-045-046-122200-
/O.EXA.KLMK.WI.Y.0005.000000T0000Z-180412T2200Z/
Perry-Harrison-Hancock-Breckinridge-Meade-Ohio-Hardin-Bullitt-
Jefferson-Oldham-Henry-Shelby-Spencer-Nelson-Washington-
Including the cities of Tell City, Corydon, Lewisport, 
Hawesville, Hardinsburg, Brandenburg, Hartford, Elizabethtown, 
Shepherdsville, Louisville, La Grange, New Castle, Shelbyville, 
Taylorsville, Bardstown, and Springfield
107 PM EDT Thu Apr 12 2018 /1207 PM CDT Thu Apr 12 2018/

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS
EVENING...

The National Weather Service in Louisville has issued a Wind
Advisory, which is in effect until 6 PM EDT /5 PM CDT/ this
evening. 

* TIMING...Peak winds late morning through early afternoon.

* WINDS...Southwest winds of 20-30 mph with gusts to around 40 
  mph.
 
* IMPACTS...Loose objects may be blown around by strong wind 
  gusts. Small tree limbs and branches may be damaged. Driving 
  on east-west roadways may be difficult especially for high 
  profile vehicles. In addition...dry relative humidities could 
  lead to elevated fire concerns. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Secure loose outdoor object. Drivers of high profile
vehicles should use extra caution.

&&

$$

KYZ035>037-039>043-047>049-122200-
/O.CON.KLMK.WI.Y.0005.000000T0000Z-180412T2200Z/
Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Mercer-Jessamine-Clark-
Including the cities of Frankfort, Georgetown, Cynthiana, 
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, 
Harrodsburg, Nicholasville, and Winchester
107 PM EDT Thu Apr 12 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* TIMING...Peak winds late morning through early afternoon.

* WINDS...Southwest winds of 20-25 mph with gusts to around 40 
  mph. 

* IMPACTS...Loose objects may be blown around by strong wind 
  gusts. Small tree limbs and branches may be damaged. Driving 
  on east-west roadways may be difficult especially for high 
  profile vehicles. In addition...dry relative humidities could 
  lead to elevated fire concerns. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Secure loose outdoor object. Drivers of high profile
vehicles should use extra caution.

&&

$$

RJS
384 
WWUS73 KLMK 122158
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
558 PM EDT Thu Apr 12 2018

...Remaining Gusty Through Early Evening...

.Wind gusts have started to subside but expect gusts out of the
southwest 30 to 35 mph for the next 1-2 hours.

INZ089-090-KYZ023>026-028>031-033>043-045>049-122300-
/O.EXP.KLMK.WI.Y.0005.000000T0000Z-180412T2200Z/
Perry-Harrison-Hancock-Breckinridge-Meade-Ohio-Hardin-Bullitt-
Jefferson-Oldham-Henry-Shelby-Franklin-Scott-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-
Jessamine-Clark-
Including the cities of Tell City, Corydon, Lewisport, 
Hawesville, Hardinsburg, Brandenburg, Hartford, Elizabethtown, 
Shepherdsville, Louisville, La Grange, New Castle, Shelbyville, 
Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, 
Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, 
Harrodsburg, Nicholasville, and Winchester
558 PM EDT Thu Apr 12 2018 /458 PM CDT Thu Apr 12 2018/

...WIND ADVISORY WILL EXPIRE AT 6 PM EDT /5 PM CDT/ THIS
EVENING...

Wind gusts have started to subside but expect gusts out of the
southwest 30 to 35 mph for the next 1-2 hours.

$$

ZT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Apr 12, 1:12 AM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 12, 1:12 AM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
112 AM EDT Thu Apr 12 2018

...Updated Aviation Discussion...

.Short Term...(This evening through Thursday night)
Issued at 200 PM EDT Wed Apr 11 2018

Progressive pattern aloft just is not bringing us quiet weather. The
sun will shine a bit, but good mixing and a tight pressure gradient
across the region will mean dry afternoon conditions as well as
gusty winds. We may get close to wind advisory and cannot rule out
some fire weather concerns as well given lower humidities.

It will feel great, as we get above normal for the first time since
our storm event April 3rd. Lows tonight will be around 50, so no
frost concerns. Highs Thursday easily should reach the mid/upper 70s
and lows that night under gusty conditions will hold in the 50s.

.Long Term...(Friday through Wednesday)
Issued at 200 PM EDT Wed Apr 11 2018

...Strong Storms Possible This Weekend...

The details thought are still fuzzy, as instability is the big
question mark with this mature cyclone moving through the Midwest.
Friday, we are certain that it will be warm and windy. Temperatures
could touch 80 degrees in a few places and it will be another day
with near wind advisory criteria. Then Friday night, model guidance
is trending a little slower bringing a decaying line of showers into
the corridor west of I-65. We may not get that line to the I-75
corridor by lunchtime Saturday even.

Still some question about a secondary low pressure developing along
the Ohio River, out ahead of the parent low over Iowa late afternoon
Saturday. Models are responding to this low development by having a
second line of storms firing over central TN, perhaps into southern
KY. We should continue with storms developing along a north/south
line even up into southern IN Sat. evening and night. Depending on
how much instability we see ahead of this line, we could get some
stronger storms, with brief heavy rains and gusty winds as the main
threats. By early Sunday, the cold front should be swinging across
the region.

Showers will continue Sunday, as the upper low swings across us as
well. Clouds could continue in the cold air advection even into
Monday before we dry out Tuesday. Cannot rule out some frost
concerns Tue morning. We then may see another front swing through
Wednesday.

&&

.Aviation...(06Z TAF Issuance)
Issued at 111 AM EDT Thu Apr 12 2018

VFR conditions expected through the period. LLWS issues continue
this morning as a +40kt LLJ remains over much of the area. Gusty
southwesterly winds will quickly mix down to the surface shortly
after dawn this morning, and wind gusts could approach or even
exceed 40mph this afternoon. Winds will subside some at the surface
this evening as a inversion develops, but a strong +50kt LLJ will be
over the area and create LLWS issues again for all TAF sites tonight
into tomorrow morning.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...RJS
Long Term...RJS
Aviation...DM
Hazardous weather outlook, Apr 11, 2:03 PM EDT, 13 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
203 PM EDT Wed Apr 11 2018

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121815-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
203 PM EDT Wed Apr 11 2018 /103 PM CDT Wed Apr 11 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Expect gusty winds Thursday and Friday afternoons, with winds gusting
to 30 to 40 mph each day. Dry conditions may lead to some fire
weather concerns as well.

Thunderstorms will be possible Saturday and Saturday night ahead of
an approaching cold front. Some of these storms could be strong with
gusty winds and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this weekend.

RJS

In the hours before

Special weather statement, Apr 11, 10:07 PM EDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Louisville KY
1007 PM EDT Wed Apr 11 2018

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121400-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison,
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville,
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford,
Leitchfield, Elizabethtown, Shepherdsville, Louisville,
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort,
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles,
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg,
Nicholasville, Winchester, Hodgenville, Lebanon, Danville,
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
1007 PM EDT Wed Apr 11 2018 /907 PM CDT Wed Apr 11 2018/

...GUSTY WINDS AND INCREASED FIRE DANGER THURSDAY...

Southwest winds will increase to 15 to 25 mph by midday Thursday,
with gusts around 35 mph through the afternoon. Travel may become
difficult for high profile vehicles, mainly on east-west roadways.

In addition, the strong winds will combine with low humidity to
create dangerous burning conditions. Fires could become difficult
to control. Consider postponing outdoor burning until conditions
improve. If you must burn, use extreme caution.

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 9:50 AM EDTRed Flag WarningLMKClinton, Cumberland, Russell70 min
Apr 12, 9:50 AM EDTRed Flag WarningLMKAdair, Allen, Barren, Boyle, Breckinridge, Bullitt and 28 more10 hr

Nearby

Wind Advisories in Kentucky, 2018Wind Advisories in Indiana, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.